Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 135, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 24, 2017, 11:54 AM CDT for 4 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 11:54 AM CDT (16:54 UTC)
- Expired
- May 24, 2017, 12:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Jackson County, TN, Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WUUS54 KOHX 241654
SVROHX
TNC087-111-159-169-241730-
/O.NEW.KOHX.SV.W.0135.170524T1654Z-170524T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1154 AM CDT WED MAY 24 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Smith County in Middle Tennessee...
Northwestern Jackson County in Middle Tennessee...
Eastern Macon County in Middle Tennessee...
East central Trousdale County in Middle Tennessee...
* Until 1230 PM CDT
* At 1153 AM CDT, a severe thunderstorm was located 9 miles north of
Carthage, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Red Boiling Springs and Pleasant Shade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3661 8595 3652 8581 3650 8581 3651 8579
3642 8566 3631 8594 3640 8608
TIME...MOT...LOC 1653Z 224DEG 24KT 3639 8598
HAIL...0.88IN
WIND...60MPH
$$
Whitehead1 follow-up statement
607
WWUS54 KOHX 241715
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1215 PM CDT WED MAY 24 2017
TNC159-169-241724-
/O.CAN.KOHX.SV.W.0135.000000T0000Z-170524T1730Z/
Smith TN-Trousdale TN-
1215 PM CDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH AND EAST
CENTRAL TROUSDALE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
LAT...LON 3652 8581 3650 8581 3651 8579 3642 8566
3636 8581 3638 8583 3641 8583 3642 8589
3647 8598 3660 8594
TIME...MOT...LOC 1714Z 226DEG 26KT 3650 8583
$$
TNC087-111-241730-
/O.CON.KOHX.SV.W.0135.000000T0000Z-170524T1730Z/
Jackson TN-Macon TN-
1215 PM CDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN JACKSON AND EASTERN MACON COUNTIES...
At 1214 PM CDT, a severe thunderstorm was located over Red Boiling
Springs, or 11 miles east of Lafayette, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Red Boiling Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3652 8581 3650 8581 3651 8579 3642 8566
3636 8581 3638 8583 3641 8583 3642 8589
3647 8598 3660 8594
TIME...MOT...LOC 1714Z 226DEG 26KT 3650 8583
HAIL...0.88IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:49 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 24, 10:49 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1049 AM CDT Wed May 24 2017 .DISCUSSION... Latest model data shows that as closed upper low dives south southeastward, from Missouri into western Tennessee, area of deepest moisture lifts north northeastward. That area of deep moisture was over western Middle Tennessee early this morning, and should be over our northeastern areas this afternoon. Dry slot, where low clouds have temporarily thinned, was located over eastern areas and was allowing temperatures to warm a bit faster than earlier expected. Thus, will raise max temperatures over the east a little for this afternoon. As temperatures warm over eastern and southern areas this afternoon, we will likely find the modest available CAPE realized in the development of scattered showers and thunderstorms. A few of the thunderstorms could become strong-to-severe, with hail and damaging winds. SPC has placed our eastern areas under a marginal risk for severe storms for this afternoon. Presence of closed upper low in our vicinity will enhance the chance for at least small hail with just about any of the sturdier thunderstorms that develop today, with the potential for large hail in a few of them (especially over the east). Have refashioned our pop and wx grids for this afternoon to be more in line with latest model expectations. && .AVIATION... 12Z TAF DISCUSSION. Showers and isolated thunderstorms will move through the region mainly during the morning hours, with chances decreasing through the afternoon. MVFR and even IFR cigs/vis will impact KCKV and KBNA this morning with the first round of showers while IFR/LIFR cigs/vis will impact KCSV. Upper low looks to move north this afternoon, so cigs may improve to high MVFR and even VFR by late afternoon/evening. Winds look to primarily be at or less than 10 knots out of the northwest this morning for KBNA and KCKV, and out of the south/southwest at KCSV. Eventually by the afternoon hours all terminals will see westerly or west-northwesterly winds. Chances for precipitation will decrease this evening, but some lingering showers may impact terminals during the evening and overnight. Models have the activity pretty isolated, so not enough confidence to put mention of showers in the TAF for this evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 65 54 72 57 85 / 100 30 20 0 0 Clarksville 64 53 71 56 83 / 90 20 10 0 10 Crossville 68 50 64 52 78 / 100 40 30 0 0 Columbia 66 52 72 55 85 / 80 40 10 0 0 Lawrenceburg 68 52 72 54 85 / 90 40 10 0 0 Waverly 66 52 72 56 84 / 90 30 10 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........19
Hazardous weather outlook, May 24, 5:02 AM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Wed May 24 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-251015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A few strong storms will be possible this afternoon and evening for areas along and west of I-65. The main concerns will be strong gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this afternoon and evening. 27
In the hours before
Special weather statement, May 24, 11:28 AM CDT, 26 minutes before
Special Weather Statement National Weather Service Nashville TN 1128 AM CDT WED MAY 24 2017 TNZ009-028>030-241715- Wilson TN-Trousdale TN-Macon TN-Smith TN- 1128 AM CDT WED MAY 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH...NORTHEASTERN WILSON...SOUTH CENTRAL MACON AND TROUSDALE COUNTIES UNTIL 1215 PM CDT... At 1127 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Lebanon, moving northeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lafayette, Carthage, Hartsville, Gordonsville, South Carthage, Tuckers Crossroads, Dixon Springs, Pleasant Shade and Dickerson Chapel Recreation Area. LAT...LON 3623 8584 3608 8622 3635 8629 3653 8598 TIME...MOT...LOC 1627Z 234DEG 22KT 3621 8619 Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:52 AM CDT | Special Weather Statement | OHX | Coffee | 38 min |
| May 24, 11:28 AM CDT | Special Weather Statement | OHX | Smith, Trousdale | 47 min |
| May 24, 11:31 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 29 min |
| May 24, 12:19 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 26 min |
| May 24, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 12 min |
| May 24, 1:10 PM CDT | Special Weather Statement | OHX | Trousdale | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.